MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39695
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device entrapment occurred requiring additional intervention.An amplatz super stiff guidewire was selected for use.During the procedure, it was noted that the guidewire became stuck in lesion.Multiple attempts to snare and hybrid operating room procedure were done to remove the device, but all were unsuccessful.The guidewire was cut off and remained inside the patient.The patient was admitted beyond the standard of care and will be transferred to other facility for surgery.
 
Event or Problem Description
It was reported that device entrapment occurred requiring additional intervention.An amplatz super stiff guidewire was selected for use.During the procedure, it was noted that the guidewire became stuck in lesion.Multiple attempts to snare and hybrid operating room procedure were done to remove the device, but all were unsuccessful.The guidewire was cut off and remained inside the patient.The patient was admitted beyond the standard of care and will be transferred to other facility for surgery.It was further reported that a decision was made by a multidisciplinary team including cardiothoracic surgery to leave the wire in place due to the risk and patient's clinical condition.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21963430
Report Number2124215-2025-26706
Device Sequence Number7227142
Product Code DQX
UDI-Device Identifier08714729114604
UDI-Public(01)08714729114604(17)280204(10)35779453
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K843018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39695
Device Catalogue Number39695
Device Lot Number0035779453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/18/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/12/2025
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexFemale
Patient Weight59 KG
Patient RaceWhite